Q:

What happens when a man accidentally takes female hormones?

A:

Quick Answer

When a man takes female hormones, he may experience reduced sex drive as well as mood and personality changes, states Maine Teen Health. The side effects experienced will depend on the amount, and type of hormone taken. They may also vary from person to person.

Continue Reading

Full Answer

Symptoms of a high level of female hormones in the male body include development of feminine characteristics such as enlarged breasts and reduced testicle sizes, notes Maine Teen Health. These symptoms often fade over a short period depending on the level of intake. Other effects may include reduced acne, darkening of the area around the nipple and development of a more feminine complexion.

Continuous use of estrogen and progesterone hormones may slow the growth of facial hair and cause enlargement of the prostate gland, hence causing prostate cancer, says bhrt-resource.com. The hormones may also contribute to sperm development and increase levels of the testosterone hormone.

Other side effects of female hormones on the male body include a reduction in body hair, low energy level, reduced memory as well as low stress tolerance. Some men will also face depression and increased fat around the mid section of the body. When used over a period of time, the hormones may cause erectile dysfunction and double the risk of heart attack and cardiovascular diseases, according to Michele Omara.

Learn more about Side Effects

Related Questions

Explore